Alert archive / Florida / Special Weather Statements in 2008
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2008, 4:03 AM EDT for Miami-Dade County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 4:03 AM EDT (08:03 UTC)
- Expired
- Aug 3, 2008, 4:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 10 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 030804
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EDT SUN AUG 3 2008
FLZ073-074-173-030830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
403 AM EDT SUN AUG 3 2008
...STRONG THUNDERSTORM MOVING ACROSS BISCAYNE BAY...
AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRINE...MOVING NORTHWEST AT 15 MPH.
THIS STORM WILL AFFECT...
BLACK PT...
PERRINE...
CUTLER BAY...
CUTLER RIDGE...
SOUTH MIAMI HEIGHTS...
METRO ZOO...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2563 8027 2562 8029 2560 8031 2559 8030
2554 8030 2553 8032 2551 8033 2554 8045
2571 8036 2565 8027
TIME...MOT...LOC 0803Z 118DEG 13KT 2557 8030
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:41 AM EDT, 22 minutes earlier.
Area forecast discussion, Aug 3, 3:41 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 341 AM EDT SUN AUG 3 2008 .DISCUSSION...AXIS OF HIGH PRESSURE RIDGE NOW NORTH OF THE AREA WITH A NORTHERN EXTENSION OF A TROPICAL WAVE MOVING THROUGH THE ATLANTIC COASTAL WATERS. ANOTHER WAVE NEAR HAITI WILL CROSS SOUTH FLORIDA LATER MONDAY. THE GROUND BASED GPS SHOWS A STEEP CLIMB OF PWATS FROM 1.1 AT 00Z TO 1.5 AT 04Z AND WITH THE WAVE APPROACHING AND PRECIP INCREASING, SHOULD BE NEAR 2 BY DAWN. PWATS WILL CLIMB TEMPORARILY TO 2.25 BY 00Z AND AGAIN NEAR 2.25 LATER MONDAY WITH THE PASSAGE OF THE SECOND WAVE. PERIODS OF HEAVY RAIN CAN BE EXPECTED WITH STORMS TODAY NEAR THE EAST COAST WHERE THE LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE WILL BE BEST. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THE SECOND WAVE MONDAY. GFS MOS SHOWS HIGH QPF NUMBERS BUT THE AMOUNT OF HEAVY PRECIP SHOULD NOT BE MUCH DIFFERENT THAN TODAY. TEMPS WILL BE A LITTLE COOLER THAN PREVIOUS DAYS WITH ALL THE RAINFALL OVER THE AREA. EXPECTING BREAKS IN CLOUDS AND SOME SUN LATER TODAY AND WE SHOULD SEE EXPECTED HIGHS AROUND 90 OR SO. FOR WEDNESDAY AND BEYOND...EXPECT SOMEWHAT DRIER MEAN LAYER MOISTURE WITH PWATS MAINLY LESS THAN 2. A TROUGH WILL PUSH INTO THE EASTERN PART OF THE U.S. LATER THIS WEEK WHICH WILL PUSH THE RIDGE SOUTH INTO OUR AREA THURSDAY NIGHT AND INTO THE STRAITS BY FRIDAY PUTTING THE AREA UNDER SOUTHWEST FLOW. THIS WILL SLIGHTLY LOWER POPS ACROSS THE NAPLES AREA AND INCREASE POPS ALONG THE EAST COAST FOR FRIDAY THROUGH SUNDAY. && .MARINE...OUTSIDE OF STORMS, FAIRLY BENIGN WEATHER CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH WINDS GENERALLY REMAINING AT OR LESS THAN 15 KNOTS AND SEAS AT OR LESS THAN 4 FEET. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS AS THE RELATIVE HUMIDITY IS EXPECTED TO STAY WELL ABOVE CRITICAL LEVELS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 78 89 78 / 60 30 60 30 FORT LAUDERDALE 89 78 89 78 / 60 40 70 40 MIAMI 90 78 89 78 / 60 40 70 40 NAPLES 91 75 90 76 / 60 30 60 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Aug 2, 10:40 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1040 PM EDT SAT AUG 2 2008 FLZ063-066>075-168-172>174-031000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1040 PM EDT SAT AUG 2 2008 ...THUNDERSTORMS EXPECTED TONIGHT, ESPECIALLY LATE SOUTHEAST COAST... ...LOCALLY HEAVY RAINFALL POSSIBLE MIAMI-DADE COUNTY OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL INCREASE ACROSS THE ATLANTIC WATERS OVERNIGHT, AND MOVE ONSHORE THE BROWARD AND MIAMI-DADE COUNTY COAST, WITH ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE THE MAIN IMPACTS FROM THE STORMS. FLOODING: HEAVY DOWNPOURS WILL ACCOMPANY THE STORMS ACROSS THE SOUTHEAST COAST LATE TONIGHT. THIS COULD LEAD TO MINOR STREET FLOODING OR FLOODING OF POORLY DRAINED AREAS. THIS POTENTIAL IS GREATEST ACROSS EASTERN MIAMI-DADE COUNTY LATE TONIGHT AND TOWARDS SUNRISE. WIND: GUSTY WINDS TO AROUND 35 KNOTS ARE POSSIBLE WITH THE STORMS OVER THE LOCAL ATLANTIC WATERS AND BISCAYNE BAY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TROPICAL WAVE WILL MOVE SOUTH OF THE AREA ON SUNDAY. HOWEVER, DEEP TROPICAL MOISTURE NORTH OF THIS FEATURE WILL SURGE NORTHWESTWARD ACROSS MAINLAND SOUTH FLORIDA. THIS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. LOCALLY HEAVY RAINFALL IS POSSIBLE, ESPECIALLY ALONG THE ATLANTIC COAST WHERE THE BEST CONVERGENCE WILL BE. THROUGH THE REST OF THE PERIOD, SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY TRIGGERED BY SEA AND LAKE BREEZE CONVERGENCE, FAVORING THE METRO ATLANTIC COAST IN THE LATE MORNING AND EARLY AFTERNOON, SHIFTING TO INTERIOR AND SOUTHWEST GULF COAST AREAS BY MID AFTERNOON INTO THE EARLY EVENING HOURS. DANGEROUS LIGHTNING STRIKES AND HEAVY RAINS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF OVER TWO INCHES. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 3, 4:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EDT SUN AUG 3 2008
FLZ073-074-173-030830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
403 AM EDT SUN AUG 3 2008
...STRONG THUNDERSTORM MOVING ACROSS BISCAYNE BAY...
AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRINE...MOVING NORTHWEST AT 15 MPH.
THIS STORM WILL AFFECT...
BLACK PT...
PERRINE...
CUTLER BAY...
CUTLER RIDGE...
SOUTH MIAMI HEIGHTS...
METRO ZOO...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2563 8027 2562 8029 2560 8031 2559 8030
2554 8030 2553 8032 2551 8033 2554 8045
2571 8036 2565 8027
TIME...MOT...LOC 0803Z 118DEG 13KT 2557 8030
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:43 AM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 3, 4:11 AM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 3, 4:27 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 48 min |
| Aug 3, 4:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Aug 3, 5:15 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Aug 3, 6:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Aug 3, 6:13 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Special Weather Statements in Florida, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.